MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC

SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC
Model Number 66020626
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during wound treatment, the coban layer (4th layer) of a profore multi-layer compression latex free bandaging system was hard to unroll.It was possible to unroll about 3/4 of the bandage, but then it was extremely hard to it pull off.This caused the nurse and techs to hurt their shoulders for pulling so hard.Treatment was resumed, after a non-significant delay, with a smith & nephew back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection reported no defects.The functional evaluation found the roll is difficult unroll, establishing a relationship between the device and the reported event.The root cause was identified as manufacturing process issue.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.A complaint history review has found other related events, with corrective action implemented related to the reported event.Smith + nephew will continue to monitor for adverse trends.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has been returned for evaluation.There was no obvious visual issue, however, the functional evaluation confirmed the profore layer 4 was difficult to unwind.A relationship against the reported event has been established.A complaint history review confirmed further instances of this nature.A review of the manufacturing records confirmed the device was released according to specification.A further review of the manufacturing process was also performed, and a root cause of inadequate standard operating procedure has been assigned.Corrective action has been assigned regarding this event to reduce the probability of further reoccurrences.This investigation is now complete, smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
PROFORE KIT LFF CASE 8
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12440287
Report Number8043484-2021-01721
Device Sequence Number20037610
Product Code FQM
UDI-Device Identifier05031844013883
UDI-Public05031844013883
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number66020626
Device Catalogue Number66020626
Device Lot Number1244139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/22/2021
11/12/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/22/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown